Alert archive / Kentucky / Flash Flood Warnings in 2025
Flash Flood Warning 64, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jun 16, 2025, 7:39 PM CDT for Butler County, Warren County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2025, 7:39 PM CDT (00:39 UTC)
- Expired
- Jun 16, 2025, 9:42 PM CDT
- In force
- 2 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Butler County, KY, Warren County, KY
The radar
The Ft Campbell radar (KHPX), 71 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 940 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
556
WGUS53 KLMK 170039
FFWLMK
KYC031-227-170345-
/O.NEW.KLMK.FF.W.0064.250617T0039Z-250617T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
739 PM CDT Mon Jun 16 2025
The National Weather Service in Louisville has issued a
* Flash Flood Warning for...
South Central Butler County in south central Kentucky...
Northwestern Warren County in south central Kentucky...
* Until 1045 PM CDT.
* At 739 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Morgantown, Woodbury, Guy, Rockland, Hadley, Sugar Grove, Benleo,
Sharer, Riverside and Dimple.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3716 8679 3724 8666 3716 8647 3715 8647
3715 8646 3715 8645 3714 8639 3708 8642
3696 8659 3696 8664 3697 8666 3698 8666
3700 8667 3701 8671 3703 8676 3706 8682
FLASH FLOOD...RADAR INDICATED
$$
CSG1 follow-up statement
024
WGUS73 KLMK 170242
FFSLMK
Flash Flood Statement
National Weather Service Louisville KY
942 PM CDT Mon Jun 16 2025
KYC031-227-170252-
/O.CAN.KLMK.FF.W.0064.000000T0000Z-250617T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Butler KY-Warren KY-
942 PM CDT Mon Jun 16 2025
...FLASH FLOOD WARNING FOR SOUTH CENTRAL BUTLER AND NORTHWESTERN
WARREN COUNTIES HAS BEEN REPLACED WITH A FLOOD WARNING...
The heavy rain has ended. Flash flooding is no longer expected to be
a threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 100 AM CDT for portions of
north central, northwest, and south central Kentucky.
&&
LAT...LON 3716 8679 3724 8666 3716 8647 3715 8647
3715 8646 3715 8645 3714 8639 3708 8642
3696 8659 3696 8664 3697 8666 3698 8666
3700 8667 3701 8671 3703 8676 3706 8682
$$
CSGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 6:40 PM CDT, 59 minutes earlier. Its key messages:
- * Unsettled weather continues today with afternoon/evening showers and thunderstorm chances. The greatest coverage of showers and storms should be across portions of western and south central KY, where localized swaths of heavy rainfall and flash flooding are possible. * Additional showers and storms are expected Tuesday through Thursday, before hot and dry weather arrives next weekend.
Area forecast discussion, Jun 16, 6:40 PM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
740 PM EDT Mon Jun 16 2025
...Updated Aviation Discussion...
.KEY MESSAGES...
* Unsettled weather continues today with afternoon/evening showers
and thunderstorm chances. The greatest coverage of showers and
storms should be across portions of western and south central KY,
where localized swaths of heavy rainfall and flash flooding are
possible.
* Additional showers and storms are expected Tuesday through
Thursday, before hot and dry weather arrives next weekend.
&&
.SHORT TERM /THROUGH TUESDAY NIGHT/...
Issued at 328 PM EDT Mon Jun 16 2025
Conditions remain fairly dry as of 2 pm this afternoon, but rain
chances will increase from west to east across the region into the
evening hours. A humid airmass remains in place, with sfc dewpoints
in the upper 60s to mid 70s and PW values between 1.8-2.0 inches.
Forcing has been quite weak thus far today, but we are starting to
see convective initiation to our west over southern IL and western
KY.
A weak upper shortwave and sfc reflection are over the Ozarks this
afternoon, with an effective warm front stretching east across
southern IL and west-central KY. Slightly better low-level
convergence is noted along the front/instability gradient in those
areas, where deep convection has developed (including a robust storm
in Webster County KY).
The mid-level shortwave trough will slowly drift eastward toward the
area this afternoon into tonight. A 25 kt SW LLJ will nose northeast
into the region this evening and overnight, providing a bit more low-
level ascent. The 2+ inch PW plume just to our west will also slide
eastward into our region during this time as well. Expect scattered
convection to develop and increase in coverage across central KY and
southern IN now into the evening hours. While a strong storm is
possible, the main threat will be locally heavy rainfall. While the
environment continues to destabilize, it remains a very moist
airmass with a tall, skinny CAPE profile and poor lapse rates.
Effective deep shear is also marginal at 20-30 kts. But any shower
or thunderstorm will be capable of very efficient rainfall
production, which could lead to localized flooding later this
afternoon and evening. Will leave the current Flood Watch as is,
because that area still looks good for the highest near-term
rainfall potential.
After 03-04Z this evening, convective intensity will diminish due to
waning instability. The arrival of slightly better forcing ahead of
the wave of low pressure will keep scattered rain showers going
overnight. Temperatures will once again fall into the upper 60s to
low 70s for lows.
The mid/upper level shortwave trough swings directly over the region
tomorrow, and we'll likely start the day with abundant cloud cover
and at least isolated to scattered shower activity. Clouds and
spotty showers will limit sfc heating, but we should still see a
modest boost to shower coverage Tue afternoon. Less available energy
for storms will help limit rainfall rates, but brief heavy rain will
still be possible in a very moist environment. Highs in the low 80s
should be common.
We'll try to dry out from the west Tuesday night with the mid-level
disturbance passing to the east. The latest model guidance wants to
hold on to just some spotty showers Tuesday night, mainly east of I-
65.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Issued at 328 PM EDT Mon Jun 16 2025
Wednesday through Thursday Night...
Wednesday, a notably stronger wave of low pressure is forecast to
swing northeast over portions of the Midwest - IA, MO, IL, WI.
Strengthening SW flow ahead of this system will continue to pump
warm, moist air into the region. Rain and thunderstorm chances will
increase, especially later in the day. Temperatures appear likely to
warm into the mid/upper 80s during the afternoon hours. The
strongest dynamics/forcing will pass to our north, but stronger
lower to mid-level flow will bring a better chance for strong to
severe storms Wednesday evening into early Thursday. This is
reflected in the latest SPC Day 3 Severe Thunderstorm Outlook, and
in line with recent runs of the CIPS analog-based guidance and the
CSU ML severe progs.
Rain/storm chances linger into Thursday, when a "cold" front will
sweep southeast through the forecast area. Dry weather is expected
Thursday night, though we won't see significantly cooler air in the
wake of the front. Expect lows in the mid/upper 60s.
Friday through Sunday...
A mid and upper level ridge is forecast to strengthen considerably
over the eastern US this weekend, while a deep trough descends over
the West Coast. A trend toward hot and dry weather is expected for
Kentucky and southern Indiana. Temperatures should warm a little bit
each day, with highs between 84-89 on Friday and 89-95 by Sunday. At
least upper 80s and low 90s are likely over the weekend.
&&
.AVIATION /00Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 739 PM EDT Mon Jun 16 2025
Radar shows areas of showers and embedded thunderstorms over western
and central KY into southern IN. Most TAF sites were VFR with a few
locations dropping to MVFR to IFR depending on where the showers and
thunderstorms were. The bulk of the activity should remain through
03z before tapering off to isolated to scattered showers and storms.
CIGs will start to drop to MVFR to in some cases IFR overnight into
he early morning hours. This low stratus like many of the past
mornings will be in place for the start of the day. While CIGs are
expected to lift and improve by the afternoon tomorrow with winds
out of the south, we could once again see areas of showers and a few
embedded thunderstorms.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...Flood Watch until 1 AM CDT Tuesday for KYZ023-024-026-027-
061>063-070>074.
IN...None.
&&
SHORT TERM...EBW
LONG TERM...EBW
AVIATION...BTNHazardous weather outlook, Jun 16, 2:52 PM CDT, 4 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 352 PM EDT Mon Jun 16 2025 INZ076>079-083-084-089>092-KYZ025-028>043-045>049-053>057-064>067- 075>078-081-082-172000- Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Meade-Hardin-Bullitt-Jefferson-Oldham- Trimble-Henry-Shelby-Franklin-Scott KY-Harrison KY-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Washington KY-Mercer- Jessamine-Clark KY-Larue-Marion-Boyle-Garrard-Madison-Green-Taylor- Casey-Lincoln-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton- 352 PM EDT Mon Jun 16 2025 /252 PM CDT Mon Jun 16 2025/ This Hazardous Weather Outlook is for portions of southern Indiana and central Kentucky. .DAY ONE...Tonight. Scattered showers and a few thunderstorms are expected this afternoon and evening. A few storms could produce gusty winds, and swaths of heavier rain may produce localized flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional showers and thunderstorms will be possible Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GENERAL STORM MOTION OF THE DAY: Storms will move from southwest to northeast at 15 to 25 mph. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. KYZ023-024-026-027-061>063-070>074-172000- Hancock-Breckinridge-Ohio-Grayson-Butler-Edmonson-Hart-Logan-Warren- Simpson-Allen-Barren- 252 PM CDT Mon Jun 16 2025 ...FLOOD WATCH IN EFFECT UNTIL 1 AM CDT TUESDAY... This Hazardous Weather Outlook is for portions of southern Indiana and central Kentucky. .DAY ONE...Tonight. Scattered showers and thunderstorms are expected this afternoon and evening. A few storms could produce gusty winds, and swaths of heavier rain may produce localized flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional showers and thunderstorms will be possible Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GENERAL STORM MOTION OF THE DAY: Storms will move from southwest to northeast at 15 to 25 mph. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. EBW
In the hours before
Special weather statement, Jun 16, 5:24 PM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Louisville KY
524 PM CDT Mon Jun 16 2025
KYZ027-061-062-071-162300-
Grayson KY-Warren KY-Edmonson KY-Butler KY-
524 PM CDT Mon Jun 16 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN BUTLER...SOUTHWESTERN
GRAYSON...NORTHWESTERN WARREN AND NORTHERN EDMONSON COUNTIES THROUGH
600 PM CDT...
At 523 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Morgantown, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Leitchfield, Morgantown, Casey, Lee, Caneyville, Woodbury, Roundhill,
Dimple, Black Gold, and Aberdeen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3707 8676 3735 8666 3755 8635 3725 8611
TIME...MOT...LOC 2223Z 238DEG 23KT 3726 8655
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SRWLocal storm report, Jun 16, 5:38 PM CDT, 2 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Louisville KY
638 PM EDT Mon Jun 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM Flash Flood 1 E Elizabethtown 37.70N 85.85W
06/16/2025 Hardin KY 911 Call Center
Water covering N Mulberry St in front of
Elizabethtown High School.
&&
ZEPLocal storm report, Jun 16, 5:41 PM CDT, 1 hour 58 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
641 PM EDT Mon Jun 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM Flash Flood 1 SE Elizabethtown 37.69N 85.86W
06/16/2025 Hardin KY 911 Call Center
Almost impassable due to water.
&&
ZEPLocal storm report, Jun 16, 6:01 PM CDT, 1 hour 38 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
701 PM EDT Mon Jun 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM Flash Flood 1 SE Elizabethtown 37.69N 85.86W
06/16/2025 Hardin KY Emergency Mngr
Multiple water rescues, cars stuck, roads
closed, and water entering homes in
Elizabethtown.
&&
SRMLocal storm report, Jun 16, 6:40 PM CDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
740 PM EDT Mon Jun 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM Flash Flood Elizabethtown 37.70N 85.87W
06/16/2025 Hardin KY Public
Image of water over West Poplar Street and a
water rescue.
&&
SRMSpecial weather statement, Jun 16, 7:28 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Louisville KY
728 PM CDT Mon Jun 16 2025
KYZ061-070-071-170100-
Warren KY-Logan KY-Butler KY-
728 PM CDT Mon Jun 16 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN LOGAN...SOUTHWESTERN
BUTLER AND NORTHWESTERN WARREN COUNTIES THROUGH 800 PM CDT...
At 728 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles northeast of Russellville, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bowling Green, Anderson, Lewisburg, Huntsville, Insco, Dimple,
Leetown, Rockland, Buffalo Fork, and Lost City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3708 8693 3709 8690 3711 8690 3711 8689
3712 8690 3713 8690 3713 8691 3724 8687
3703 8638 3687 8666 3698 8697
TIME...MOT...LOC 0028Z 224DEG 16KT 3697 8673
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SRWThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:15 PM CDT | Areal Flood Advisory | LMK | Logan | 3 hr |
| Jun 16, 7:28 PM CDT | Special Weather Statement | LMK | Butler | 32 min |
| Jun 16, 7:47 PM CDT | Special Weather Statement | LMK | Butler | 28 min |
| Jun 16, 7:50 PM CDT | Areal Flood Advisory | LMK | Boyle, Casey, Marion, Mercer, Taylor | 113 min |
| Jun 16, 8:05 PM CDT | Areal Flood Advisory | LMK | Barren, Edmonson, Warren | 3 hr |
| Jun 16, 8:52 PM CDT | Areal Flood Advisory | LMK | Ohio | 106 min |
| Jun 16, 9:05 PM CDT | Areal Flood Advisory | LMK | Allen, Barren, Warren | 93 min |
| Jun 16, 9:34 PM CDT | Areal Flood Advisory | LMK | Adair, Barren, Edmonson, Green, Hart, Metcalfe | 3 hr |
| Jun 16, 9:42 PM CDT | Areal Flood Warning | LMK | Butler, Warren | 63 min |
| Jun 16, 10:29 PM CDT | Areal Flood Advisory | LMK | Bullitt, Hardin, Larue, Marion, Nelson, Washington | 3 hr |
| Jun 16, 11:05 PM CDT | Areal Flood Advisory | LMK | Anderson, Boyle, Bullitt, Marion, Mercer, Nelson and 2 more | 3 hr |
| Jun 17, 6:29 AM CDT | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 6 days |
| Jun 17, 6:33 PM CDT | Areal Flood Advisory | LMK | Marion, Washington | 3 hr |
| Jun 17, 6:58 PM CDT | Flash Flood Warning | LMK | Anderson, Marion, Nelson, Washington | 2 hr |
Nearby
Flash Flood Warnings in Kentucky, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.